Alert archive / Vermont / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 48, NWS Burlington, VT

October 16, 20219 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Oct 16, 2021, 2:40 PM EDT for 9 counties in Vermont; Clinton County, Essex County, New York. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2021, 2:40 PM EDT (18:40 UTC)
Expired
Oct 16, 2021, 3:45 PM EDT
In force
65 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 47 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 16, 2:45 PM EDTTSTM WND DMG2 W East Charlotte, VTTREE ACROSS MT PHILO ROAD JUST NORTH OF THE HINESBURG ROAD INTERSECTION.
Oct 16, 2:58 PM EDTTSTM WND DMG4 Ne Colchester, VTTREE DOWN ON POWER LINES ON BRIGHAM HILL ROAD.
Oct 16, 3:00 PM EDTTSTM WND DMG4 E Chimney Corner, VTTREE DOWN ON POWERLINE ON ROLLIN IRISH ROAD BETWEEN MILTON AND WESTFORD.
Oct 16, 3:02 PM EDTTSTM WND DMGEssex Center, VTTREE DOWN ON JERICHO ROAD NEAR SAND HILL ROAD.
Oct 16, 3:06 PM EDTTSTM WND DMG3 S Starksboro, VTPOWERLINES DOWN ON ROUTE 116 JUST NORTH OF IRELAND ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 16, 12:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS51 KBTV 161840
SVRBTV
NYC019-031-VTC001-007-011-013-015-017-021-023-027-161945-
/O.NEW.KBTV.SV.W.0048.211016T1840Z-211016T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
240 PM EDT Sat Oct 16 2021

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  Southeastern Clinton County in northern New York...
  Eastern Essex County in northern New York...
  Southern Lamoille County in northwestern Vermont...
  Northwestern Orange County in central Vermont...
  Addison County in central Vermont...
  Southwestern Grand Isle County in northwestern Vermont...
  North central Rutland County in southern Vermont...
  Chittenden County in northwestern Vermont...
  Northwestern Windsor County in southern Vermont...
  Washington County in central Vermont...
  Southern Franklin County in northwestern Vermont...

* Until 345 PM EDT.

* At 239 PM EDT, severe thunderstorms were located along a line
  extending from Boquet River Point to Ironville to near Pharoah 
  Mountain, moving east at 45 mph. There have been reports of downed 
  trees near Schroon Lake in association with these storms.

  HAZARD...60 mph wind gusts.

  SOURCE...Emergency management.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Essex Junction, Burlington International Airport, Montpelier,
  Middlebury, South Burlington, Burlington, Vergennes, Moriah,
  Willsboro, Crown Point, Morrisville, Westport, Braintree Hill,
  Cambridge, Salisbury, Waterbury Village, Orwell, Westford,
  Colchester and Essex Junction Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

If on or near Lake Champlain, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4417 7251 4386 7271 4379 7336 4381 7338
      4377 7377 4396 7363 4463 7347 4464 7249
TIME...MOT...LOC 1839Z 250DEG 37KT 4434 7335 4393 7351 4380 7359 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
3 follow-up statements
296 
WWUS51 KBTV 161903
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
303 PM EDT Sat Oct 16 2021

NYC019-VTC013-161912-
/O.CAN.KBTV.SV.W.0048.000000T0000Z-211016T1945Z/
Clinton NY-Grand Isle VT-
303 PM EDT Sat Oct 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
SOUTHWESTERN GRAND ISLE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern New York...and central, southern and northwestern Vermont.

LAT...LON 4417 7251 4386 7271 4379 7336 4382 7339
      4384 7342 4403 7334 4450 7314 4463 7317
      4464 7249
TIME...MOT...LOC 1902Z 250DEG 37KT 4441 7308 4400 7324 4387 7333 

$$

NYC031-VTC001-007-011-015-017-021-023-027-161945-
/O.CON.KBTV.SV.W.0048.000000T0000Z-211016T1945Z/
Essex NY-Lamoille VT-Orange VT-Addison VT-Rutland VT-Chittenden VT-
Windsor VT-Washington VT-Franklin VT-
303 PM EDT Sat Oct 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN ESSEX...SOUTHERN LAMOILLE...NORTHWESTERN ORANGE...
ADDISON...NORTH CENTRAL RUTLAND...CHITTENDEN...NORTHWESTERN
WINDSOR...WASHINGTON AND SOUTHERN FRANKLIN COUNTIES...

At 302 PM EDT, severe thunderstorms were located along a line
extending from Williston to near Cornwall to Shoreham, moving east 
at 45 mph. Multiple reports of trees down have been reported with 
these storms.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Essex Junction, Middlebury, Vergennes, Montpelier, South Burlington,
Morrisville, Johnson Village, Cornwall, Braintree Hill, Weybridge,
Cambridge, Salisbury, Monkton Ridge, Waterbury Village, Lincoln,
Orwell, Monkton, Westford, Monkton Boro and Hyde Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

If on or near Lake Champlain, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4417 7251 4386 7271 4379 7336 4382 7339
      4384 7342 4403 7334 4450 7314 4463 7317
      4464 7249
TIME...MOT...LOC 1902Z 250DEG 37KT 4441 7308 4400 7324 4387 7333 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
114 
WWUS51 KBTV 161925
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
325 PM EDT Sat Oct 16 2021

NYC031-VTC011-161934-
/O.CAN.KBTV.SV.W.0048.000000T0000Z-211016T1945Z/
Essex NY-Franklin VT-
325 PM EDT Sat Oct 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX AND
FRANKLIN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southern and northwestern Vermont.

LAT...LON 4417 7251 4386 7271 4381 7320 4413 7302
      4463 7287 4464 7249
TIME...MOT...LOC 1924Z 250DEG 37KT 4448 7279 4407 7296 4394 7305 

$$

VTC001-007-015-017-021-023-027-161945-
/O.CON.KBTV.SV.W.0048.000000T0000Z-211016T1945Z/
Lamoille VT-Orange VT-Addison VT-Rutland VT-Chittenden VT-Windsor VT-
Washington VT-
325 PM EDT Sat Oct 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN LAMOILLE...NORTHWESTERN ORANGE...EASTERN ADDISON...NORTH
CENTRAL RUTLAND...SOUTHEASTERN CHITTENDEN...NORTHWESTERN WINDSOR AND
WASHINGTON COUNTIES...

At 324 PM EDT, severe thunderstorms were located along a line
extending from near Stowe to South Lincoln to near Bread Loaf, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Montpelier, Middlebury, Morrisville, Braintree Hill, Cambridge,
Salisbury, Waterbury Village, Lincoln, Hyde Park, Worcester,
Middlesex, Granville, Hancock, Ripton, Morrisville Village, Moretown,
Underhill State Park, Leicester, E F Knapp State Airport and Elmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4417 7251 4386 7271 4381 7320 4413 7302
      4463 7287 4464 7249
TIME...MOT...LOC 1924Z 250DEG 37KT 4448 7279 4407 7296 4394 7305 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
630 
WWUS51 KBTV 161944
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
344 PM EDT Sat Oct 16 2021

VTC001-007-015-017-021-023-027-161954-
/O.EXP.KBTV.SV.W.0048.000000T0000Z-211016T1945Z/
Lamoille VT-Orange VT-Addison VT-Rutland VT-Chittenden VT-Windsor VT-
Washington VT-
344 PM EDT Sat Oct 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMOILLE...
NORTHWESTERN ORANGE...EASTERN ADDISON...NORTH CENTRAL RUTLAND...
SOUTHEASTERN CHITTENDEN...NORTHWESTERN WINDSOR AND WASHINGTON
COUNTIES WILL EXPIRE AT 345 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southern and northwestern Vermont.

LAT...LON 4417 7251 4386 7271 4381 7320 4413 7302
      4463 7287 4464 7249
TIME...MOT...LOC 1944Z 250DEG 37KT 4454 7255 4413 7272 4400 7281 

$$

Haynes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 1:55 PM EDT, 45 minutes earlier.

Area forecast discussion, Oct 16, 1:55 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
155 PM EDT Sat Oct 16 2021

.SYNOPSIS...
A strong cold front will bring widespread showers to the area
today. A narrow band of showers and isolated thunderstorms is
expected to develop ahead of the front across the northern
Adirondacks of New York by early afternoon and move east across
Vermont during the remainder of the afternoon hours. Expect
strong gusty winds and heavy downpours with any of these showers
and storms. Behind the front colder air will move into the
region Sunday and Monday with isolated to scattered showers both
days and maybe even a few snow showers over the higher terrain
on Monday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 124 PM EDT Saturday...Main impetus behind this update was
to issue a Severe Thunderstorm Watch for much of the North
Country. The fine line is starting to take shape across northern
NY as expected, and while gusts have not been impressive with
the line itself, it will have the potential to produce gusts to
60 mph, especially as it comes into the Champlain Valley where
some clearing has allowed for greater instability. The remainder
of the forecast is unchanged.

Previous discussion...Forecast remains on track for a sharp
change in the weather later this afternoon as a strong cold
front moves across the area. Before the front moves in we first
will have a warm front lift north of the area this morning,
which has been responsible for the early morning showers and
isolated storms. Eventually the precipitation will become more
tied to far northern New York where the cold front will be. The
rest of the area will get into the warm sector with high
temperatures climbing into the upper 60s to lower 70s. This will
help to steepen low level lapse rates and create some
instability, but not expecting much. The compensating factor
that suggests the potential for some stronger convection will be
a strongly sheared environment. Enough instability may develop
ahead of the front that allows any showers or storms to produce
locally strong wind gusts of 40 to 50 mph and brief heavy
downpours. At this time it looks like a narrow line of
convection will form over the northern Adirondacks around 2pm,
reach the Champlain Valley around 5pm, and eventually eastern
Vermont after 7pm. See no reason to move off the messaging of
gusty winds and heavy downpours with this line and will continue
this idea in the forecast. Total rainfall amounts today into
tonight still look to be in the one half to one inch range. With
the stronger flow aloft, channeled flow up the Champlain Valley
will result in some southerly wind gusts in the 30 to 40 mph
range and a Lake Wind Advisory will also be issued for Lake
Champlain.

The precipitation ends from west to east this evening and on
Sunday we will start to see an upper level low move down from
Canada and into northern New England. Colder air aloft will help
to create a greater depth to the dry adiabatic lapse rates and
this should be sufficient for isolated to scattered showers
developing in the afternoon hours. Not expecting much in the way
of precipitation with amounts generally less than a tenth of an
inch. High temperatures will be back to seasonal normals with
readings in the mid 50s to around 60.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
As of 429 AM EDT Saturday...Scattered rain and summit level
snow showers are expected through the night on Sunday as we
remain underneath the upper level trough axis. Strong cold air
advection through the overnight hours will allow temperatures to
drop quickly, even under cloudy skies, with lows in the mid 30s
to mid 40s. Steepening low level lapse rates will help
invigorate the shower activity as we head into Monday and start
to see some sunshine help create a few hundred J/kg of CAPE.
Highs on Monday will be the chilliest of the season with highs
only rebounding into the mid 40s to lower 50s. Those with
outdoor recreation activities, especially those in higher
terrain, should dress appropriately with temperatures at summit
level only warming into the lower 30s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 429 AM EDT Saturday...We will see a gradual downward
trend in shower activity across the North Country during the day
on Tuesday as we switch from northwest flow aloft to a more
zonal upper level pattern. Given the more westerly upper level
and low level flow, we should see some weak warm air advection
Wednesday and Thursday with temperatures climbing back into the
mid 50s to lower 60s by Thursday. A developing trough of low
pressure is expected to start forming across the Upper Mid- West
on Thursday and shift eastward toward the North Country next
Friday. This looks like the best chance of rainfall through the
extended portion of the forecast but there are still some
discrepancies across the global numerical guidance. Right now,
it looks like another cold front, not too dissimilar to the one
a week prior, with another slug of moisture followed by cooler
temperatures. We will be able to start fine tweaking the timing
for these showers in the coming days.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 18Z Sunday...A line of convection will move through
the region through 00z associated with a cold front. Brief IFR
conditions are expected with the line of convection and we could
see wind gusts up to 45 knots very briefly along the leading
edge of the convection. Shower activity abates this evening with
cigs mainly bordering VFR/MVFR thru daybreak. Instability clouds
and sct showers developing Sunday, esp NY and VT higher terrain.

Brisk SSW winds 10-20G28kts ahead of the front then shifting to
W at 8-12ktsG18kts this evening and then WNW 5-10 kts overnight
into Sunday.

Outlook...

Sunday Night: Mainly VFR, with local MVFR possible. Scattered
SHRA.
Monday: Mainly VFR, with areas MVFR possible. Scattered SHRA.
Monday Night: Mainly VFR, with areas MVFR possible. Scattered
SHRA.
Tuesday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.
Tuesday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Wednesday: Mainly VFR, with areas MVFR possible. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.

&&

.MARINE...
A Lake Wind Advisory is in effect for Lake Champlain as south
winds increase into the 15 to 30 knot range this morning and
persist through much of the afternoon. This will create very
choppy conditions as waves build to 2 to 5 feet. Wind gusts to
35 knots can also be expected before a cold front moves in late
in the day and shifts the winds to the southwest and eventual
west. A narrow band of showers and isolated thunderstorms will
exist with the front and localized wind gusts of 40 to 50 mph
and brief heavy downpours will be possible with any of the
showers or storms.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Evenson
NEAR TERM...Evenson/Hastings
SHORT TERM...Clay
LONG TERM...Clay
AVIATION...SLW
MARINE...Evenson
Hazardous weather outlook, Oct 16, 1:02 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
102 PM EDT Sat Oct 16 2021

NYZ026-029-087-VTZ003-004-007-171715-
Northern St. Lawrence-Southeastern St. Lawrence-
Southwestern St. Lawrence-Orleans-Essex-Caledonia-
102 PM EDT Sat Oct 16 2021

This Hazardous Weather Outlook is for northern New York and
northeast Vermont.

.DAY ONE...This afternoon and tonight.

A line of showers with embedded thunderstorms will continue to move
eastward across the region through this evening. This activity will
be capable of producing gusty winds and heavy rainfall as it crosses
the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ027-028-030-031-034-035-VTZ001-002-005-006-008>012-016>019-171715-
Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Lamoille-Washington-Western Addison-Orange-
Western Rutland-Windsor-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-
102 PM EDT Sat Oct 16 2021

...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 16, 9:32 AM EDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Burlington VT
932 AM EDT Sat Oct 16 2021

NYZ029-030-034-161400-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Essex NY-
932 AM EDT Sat Oct 16 2021

...A strong thunderstorm will impact portions of southeastern
Franklin, southeastern St. Lawrence and northwestern Essex Counties
through 1000 AM EDT...

At 932 AM EDT, Doppler radar was tracking a strong thunderstorm near
Tupper Lake, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saranac Lake, Tupper Lake, Adirondack Regional Airport, Wawbeek,
Harrietstown, Paul Smiths, Saranac Inn, Ray Brook, Lake Colby,
Rainbow Lake, Gabriels, Lake Clear, Upper Saint Regis, St. Regis
Mountain, Upper St. Regis, Axton Landing, Bloomingdale and Coreys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4439 7394 4411 7433 4409 7462 4457 7433
TIME...MOT...LOC 1332Z 222DEG 43KT 4416 7447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, Oct 16, 12:25 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Burlington VT
1225 PM EDT Sat Oct 16 2021

NYZ029-030-161700-
Southeastern St. Lawrence NY-Southern Franklin NY-
1225 PM EDT Sat Oct 16 2021

...A strong thunderstorm will impact portions of southwestern
Franklin and southeastern St. Lawrence Counties through 100 PM EDT...

At 1225 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Big Moose, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tupper Lake, Piercefield, Wawbeek, Horseshoe Lake, Gale, Conifer,
Axton Landing and Coreys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4423 7416 4411 7436 4408 7479 4440 7453
TIME...MOT...LOC 1625Z 219DEG 50KT 4396 7482

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, Oct 16, 12:58 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Burlington VT
1258 PM EDT Sat Oct 16 2021

NYZ029>031-034-161745-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Essex NY-
Western Clinton NY-
1258 PM EDT Sat Oct 16 2021

...Strong thunderstorms will impact portions of southwestern Clinton,
southern Franklin, southeastern St. Lawrence and western Essex
Counties through 145 PM EDT...

At 1257 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tupper Lake to near Horseshoe Lake to 6
miles south of Limekiln Lake Campground. Movement was northeast at 65
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tupper Lake, Adirondack Regional Airport, Saranac Lake, Lake Placid,
Newcomb, Piercefield, Wawbeek, Clayburg, North Elba, Harrietstown,
Paul Smiths, Union Falls, Saranac Inn, Ray Brook, Gabriels, Lake
Clear, Upper Saint Regis, St. Regis Mountain, Upper St. Regis and
Axton Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern New York.

&&

LAT...LON 4472 7377 4436 7384 4381 7421 4392 7434
      4397 7426 4412 7428 4409 7463 4448 7447
TIME...MOT...LOC 1657Z 221DEG 57KT 4428 7452 4408 7456 4362 7479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, Oct 16, 2:13 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Burlington VT
213 PM EDT Sat Oct 16 2021

NYZ028-031-035-VTZ001-005-161845-
Eastern Clinton NY-Western Clinton NY-Eastern Essex NY-Grand Isle VT-
Western Chittenden VT-
213 PM EDT Sat Oct 16 2021

...A strong thunderstorm will impact portions of central Clinton,
northeastern Essex, southwestern Grand Isle and northwestern
Chittenden Counties through 245 PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saranac, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Plattsburgh, Plattsburgh International Airport, Peru, Beekmantown,
Schuyler Falls, Chazy, Saranac, Jericho, Dannemora, Peasleeville,
Clayburg, South Hero, Colligan Point, West Chazy, South Plattsburgh,
Oliver Bay, Valcour Island, West Beekmantown, Chazy Lake and Spoon
Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern New York...and northwestern Vermont.

&&

LAT...LON 4449 7370 4464 7391 4473 7383 4494 7344
      4455 7335
TIME...MOT...LOC 1813Z 248DEG 35KT 4464 7374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, Oct 16, 2:15 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Burlington VT
215 PM EDT Sat Oct 16 2021

NYZ034-035-VTZ005-009-011-161900-
Western Essex NY-Eastern Essex NY-Western Rutland VT-
Western Chittenden VT-Western Addison VT-
215 PM EDT Sat Oct 16 2021

...Strong thunderstorms will impact portions of eastern Essex,
western Addison, west central Rutland and southwestern Chittenden
Counties through 300 PM EDT...

At 214 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Au Sable Forks to near Keene Valley to
near Minerva. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vergennes, South Burlington, Middlebury, Essex, Moriah, Willsboro,
Crown Point, Westport, Elizabethtown, Cornwall, Weybridge, Schroon
Lake, Orwell, Port Henry, Addison, Shoreham, Shelburne, Ferrisburg,
Charlotte and Waltham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern New York...and central, southern and northwestern Vermont.

&&

LAT...LON 4358 7343 4362 7342 4364 7343 4377 7335
      4381 7338 4375 7400 4418 7378 4440 7371
      4442 7315 4402 7318 4358 7341
TIME...MOT...LOC 1814Z 291DEG 27KT 4442 7360 4416 7369 4375 7391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haynes

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:21 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle39 min
Oct 16, 2:55 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans65 min
Oct 16, 3:08 PM EDTSpecial Weather StatementBTVRutland52 min
Oct 16, 3:43 PM EDTSpecial Weather StatementBTVCaledonia, Orange, Washington62 min
Oct 16, 3:55 PM EDTSpecial Weather StatementBTVOrleans50 min
Oct 16, 4:47 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Orange, Windsor58 min
Oct 16, 5:24 PM EDTSpecial Weather StatementBTVWindsor51 min
Oct 16, 9:32 AM EDTSpecial Weather StatementBTVFranklin28 min
Oct 16, 12:25 PM EDTSpecial Weather StatementBTVFranklin35 min
Oct 16, 12:58 PM EDTSpecial Weather StatementBTVFranklin47 min
Oct 16, 1:32 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin43 min
Oct 16, 2:13 PM EDTSpecial Weather StatementBTVClinton32 min
Oct 16, 2:15 PM EDTSpecial Weather StatementBTVEssex45 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2021Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.